FDA Recalls Enteric-Coated Aspirin Tablets Due To Packaging Mistakes

by Staff Blogger | July 2nd, 2013

July 2, 2013

The U.S. Food and Drug Administration (FDA) recently announced it would partner with Advance Pharmaceutical, Inc., in implementing the voluntary recall of the company’s enteric-coated aspirin tablets. The recall is being initiated due to a packaging mix up that placed 500 mg acetaminophen tablets in bottles marked as enteric-coated aspirin.

Both medications are used to treat minor aches and pains of the body. While the medication mix up seems fairly benign to most, it can actually prove to be fatal in some patients. Experts say that patients who take the drug and are already on a regimen of acetaminophen-based medication could experience numerous Acetaminophen Drug Injuries, including severe liver damage.

According to a press release from the FDA, those who at most risk of these injuries include patients who are already taking medications with acetaminophen in them, those who consume more than 3 alcoholic beverages per day, and those with liver disease.

Anyone who is in possession of the affected medications has been instructed to halt their use and return the product to the pharmacy or store where it was purchased immediately. Anyone with questions regarding the recall should contact Advance Pharmaceutical.

The Drug Injury Attorneys with Ferrer, Poirot & Wansbrough recognize how dangerous taking the wrong medication can be. The firm is here to help if you have been injured as the result of being given the wrong medication by a doctor or pharmacist.